Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

Request Permissions   Purchase Content 
 
 

 

A condition for purely absolutely continuous spectrum for CMV operators using the density of states


Authors: Jake Fillman and Darren C. Ong
Journal: Proc. Amer. Math. Soc. 146 (2018), 571-580
MSC (2010): Primary 47B36
DOI: https://doi.org/10.1090/proc/13872
Published electronically: October 30, 2017
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove an averaging formula for the derivative of the absolutely continuous part of the density of states measure for an ergodic family of CMV matrices. As a consequence, we show that the spectral type of such a family is almost surely purely absolutely continuous if and only if the density of states is absolutely continuous and the Lyapunov exponent vanishes almost everywhere with respect to the same. Both of these results are CMV operator analogues of theorems obtained by Kotani for Schrödinger operators.


References [Enhancements On Off] (What's this?)

  • [1] W. O. Amrein and V. Georgescu, On the characterization of bound states and scattering states in quantum mechanics, Helv. Phys. Acta 46 (1973/74), 635-658. MR 0363267
  • [2] Joachim Asch, Olivier Bourget, and Alain Joye, Spectral stability of unitary network models, Rev. Math. Phys. 27 (2015), no. 7, 1530004, 22. MR 3396615, https://doi.org/10.1142/S0129055X15300046
  • [3] J. Bourgain, F. A. Grünbaum, L. Velázquez, and J. Wilkening, Quantum recurrence of a subspace and operator-valued Schur functions, Comm. Math. Phys. 329 (2014), no. 3, 1031-1067. MR 3212879, https://doi.org/10.1007/s00220-014-1929-9
  • [4] María-José Cantero, F. Alberto Grünbaum, Leandro Moral, and Luis Velázquez, Matrix-valued Szegő polynomials and quantum random walks, Comm. Pure Appl. Math. 63 (2010), no. 4, 464-507. MR 2604869
  • [5] M. J. Cantero, F. A. Grünbaum, L. Moral, and L. Velázquez, One-dimensional quantum walks with one defect, Rev. Math. Phys. 24 (2012), no. 2, 1250002, 52. MR 2902157, https://doi.org/10.1142/S0129055X1250002X
  • [6] M. J. Cantero, L. Moral, and L. Velázquez, Five-diagonal matrices and zeros of orthogonal polynomials on the unit circle, Linear Algebra Appl. 362 (2003), 29-56. MR 1955452, https://doi.org/10.1016/S0024-3795(02)00457-3
  • [7] C. Cedzich, F. A. Grünbaum, L. Velázquez, A. H. Werner, and R. F. Werner, A quantum dynamical approach to matrix Khrushchev's formulas, Comm. Pure Appl. Math. 69 (2016), no. 5, 909-957. MR 3481284, https://doi.org/10.1002/cpa.21579
  • [8] David Damanik, Lyapunov exponents and spectral analysis of ergodic Schrödinger operators: a survey of Kotani theory and its applications, Spectral theory and mathematical physics: a Festschrift in honor of Barry Simon's 60th birthday, Proc. Sympos. Pure Math., vol. 76, Amer. Math. Soc., Providence, RI, 2007, pp. 539-563. MR 2307747, https://doi.org/10.1090/pspum/076.2/2307747
  • [9] David Damanik, Jon Erickson, Jake Fillman, Gerhardt Hinkle, and Alan Vu, Quantum intermittency for sparse CMV matrices with an application to quantum walks on the half-line, J. Approx. Theory 208 (2016), 59-84. MR 3506927, https://doi.org/10.1016/j.jat.2016.04.001
  • [10] David Damanik, Jake Fillman, Milivoje Lukic, and William Yessen, Uniform hyperbolicity for Szegő cocycles and applications to random CMV matrices and the Ising model, Int. Math. Res. Not. IMRN 16 (2015), 7110-7129. MR 3428956, https://doi.org/10.1093/imrn/rnu158
  • [11] David Damanik, Jake Fillman, and Darren C. Ong, Spreading estimates for quantum walks on the integer lattice via power-law bounds on transfer matrices, J. Math. Pures Appl. (9) 105 (2016), no. 3, 293-341 (English, with English and French summaries). MR 3465806, https://doi.org/10.1016/j.matpur.2015.11.002
  • [12] David Damanik, Jake Fillman, and Robert Vance, Dynamics of unitary operators, J. Fractal Geom. 1 (2014), no. 4, 391-425. MR 3299818, https://doi.org/10.4171/JFG/12
  • [13] David Damanik, Paul Munger, and William N. Yessen, Orthogonal polynomials on the unit circle with Fibonacci Verblunsky coefficients, II. Applications, J. Stat. Phys. 153 (2013), no. 2, 339-362. MR 3101200, https://doi.org/10.1007/s10955-013-0830-9
  • [14] T. Endo, N. Konno, H. Obuse, and E. Segawa, Sensitivity of quantum walks to boundary of two-dimensional lattices: approaches from the CGMV method and topological phases, to appear in J. Phys. A.: http://iopscience.iop.org/article/10.1088/1751-8121/aa8c5e/meta
  • [15] Volker Enss, Asymptotic completeness for quantum mechanical potential scattering. I. Short range potentials, Comm. Math. Phys. 61 (1978), no. 3, 285-291. MR 0523013
  • [16] Jake Fillman and Darren C. Ong, Purely singular continuous spectrum for limit-periodic CMV operators with applications to quantum walks, J. Funct. Anal. 272 (2017), no. 12, 5107-5143. MR 3639523, https://doi.org/10.1016/j.jfa.2017.01.021
  • [17] Jake Fillman, Darren C. Ong, and Zhenghe Zhang, Spectral characteristics of the unitary critical almost-Mathieu operator, Comm. Math. Phys. 351 (2017), no. 2, 525-561. MR 3613513, https://doi.org/10.1007/s00220-016-2775-8
  • [18] F. A. Grünbaum, L. Velázquez, A. H. Werner, and R. F. Werner, Recurrence for discrete time unitary evolutions, Comm. Math. Phys. 320 (2013), no. 2, 543-569. MR 3053772, https://doi.org/10.1007/s00220-012-1645-2
  • [19] Alain Joye and Marco Merkli, Dynamical localization of quantum walks in random environments, J. Stat. Phys. 140 (2010), no. 6, 1025-1053. MR 2684498, https://doi.org/10.1007/s10955-010-0047-0
  • [20] Norio Konno, Quantum walks and elliptic integrals, Math. Structures Comput. Sci. 20 (2010), no. 6, 1091-1098. MR 2735829, https://doi.org/10.1017/S0960129510000393
  • [21] Norio Konno and Etsuo Segawa, Localization of discrete-time quantum walks on a half line via the CGMV method, Quantum Inf. Comput. 11 (2011), no. 5-6, 485-495. MR 2847871
  • [22] Norio Konno and Etsuo Segawa, One-dimensional quantum walks via generating function and the CGMV method, Quantum Inf. Comput. 14 (2014), no. 13-14, 1165-1186. MR 3242430
  • [23] Shinichi Kotani, Ljapunov indices determine absolutely continuous spectra of stationary random one-dimensional Schrödinger operators, Stochastic analysis (Katata/Kyoto, 1982) North-Holland Math. Library, vol. 32, North-Holland, Amsterdam, 1984, pp. 225-247. MR 780760, https://doi.org/10.1016/S0924-6509(08)70395-7
  • [24] Shinichi Kotani, Support theorems for random Schrödinger operators, Comm. Math. Phys. 97 (1985), no. 3, 443-452. MR 778625
  • [25] Shinichi Kotani, One-dimensional random Schrödinger operators and Herglotz functions, Probabilistic methods in mathematical physics (Katata/Kyoto, 1985) Academic Press, Boston, MA, 1987, pp. 219-250. MR 933826
  • [26] S. Kotani, Generalized Floquet theory for stationary Schrödinger operators in one dimension, Chaos Solitons Fractals 8 (1997), no. 11, 1817-1854. MR 1477262, https://doi.org/10.1016/S0960-0779(97)00042-8
  • [27] Walter Rudin, Real and complex analysis, 3rd ed., McGraw-Hill Book Co., New York, 1987. MR 924157
  • [28] D. Ruelle, A remark on bound states in potential-scattering theory, Nuovo Cimento A (10) 61 (1969), 655-662 (English, with Italian summary). MR 0246603
  • [29] Barry Simon, Kotani theory for one-dimensional stochastic Jacobi matrices, Comm. Math. Phys. 89 (1983), no. 2, 227-234. MR 709464
  • [30] Barry Simon, Analogs of the $ m$-function in the theory of orthogonal polynomials on the unit circle, J. Comput. Appl. Math. 171 (2004), no. 1-2, 411-424. MR 2077215, https://doi.org/10.1016/j.cam.2004.01.022
  • [31] Barry Simon, Orthogonal polynomials on the unit circle. Part 1, Classical theory, American Mathematical Society Colloquium Publications, vol. 54, American Mathematical Society, Providence, RI, 2005. MR 2105088
  • [32] Barry Simon, Orthogonal polynomials on the unit circle. Part 2, Spectral theory, American Mathematical Society Colloquium Publications, vol. 54, American Mathematical Society, Providence, RI, 2005. MR 2105089
  • [33] Gerald Teschl, Mathematical methods in quantum mechanics, with applications to Schrödinger operators, 2nd ed., Graduate Studies in Mathematics, vol. 157, American Mathematical Society, Providence, RI, 2014. MR 3243083

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 47B36

Retrieve articles in all journals with MSC (2010): 47B36


Additional Information

Jake Fillman
Affiliation: Mathematics (MC0123), Virginia Tech, 225 Stanger Street, Blacksburg, Virginia 24061
Email: fillman@vt.edu

Darren C. Ong
Affiliation: Department of Mathematics, Xiamen University Malaysia, Jalan Sunsuria, Bandar Sunsuria, 43900 Sepang, Selangor Darul Ehsan, Malaysia
Email: darrenong@xmu.edu.my

DOI: https://doi.org/10.1090/proc/13872
Received by editor(s): December 9, 2016
Published electronically: October 30, 2017
Communicated by: Michael Hitrik
Article copyright: © Copyright 2017 American Mathematical Society

American Mathematical Society